I am 23 years old and have been on 5mg of Enalapril for about a year and a half now to control my blood pressure... I have been experiencing what feels like skipped beats.. they are intense and extremely scary... sometimes I can tell when they are about to happen because it becomes difficult to breathe and if I take in a deep breath it will cause the skipped beat to occur.. I have been to a cardiologist and they said it could be benign PVC's however they ran no tests to confirm that is in fact what it is... I feel the skipped beat mainly in the middle of my chest and my neck and it takes my breath away, causes me to sweat and have a rapid pulse, it also makes me a little tired and extremely weak.. I am worried that there is something serious going on but my doctor says I am fine...Should I be worried about this and can it cause my heart to just stop? Do you have an idea as to what may be going on? Any input would e greatly appreciated
Sounds like PVCs but no way to be sure without catching them on an EKG.
PVCs are usually asymptomatic. This means they don't produce any other symptoms other that the flip flop sensation. I've gotten 5,000 to 6,000 per day at times and had no symptoms from them, though they bugged the heck out of me.
The deep breath causing the PVC doesn't surprise me at all. it has to do with the vagus nerve and something called vagal tone. You see when we breath in an out the vagus nerves send signal to the heart to speed up and slow down. It's an evolutionary design that's wonderful, it makes gas exchange in the lungs more efficient as we breath. Vagus signals can sometimes cause arrhythmia in hearts prone to them.
All those other physical symptoms you mentioned sound like anxiety to me.
You are sorta young to need BP control. If your high BP is the result of lifestyle issues, you should correct those.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.